Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Happy 4th! please hlep me
Jul 5, 2007

Hi Dr. Bob, You are so wonderful. Thank you for all the work that youve done for everyone. Im going to donate soon. I will look around in the forum to find the address to send. Please help meIm really scared and worried sick. On your forum I havent found anyone asking you about rash on palms of hands and red/purple blotch on skin. Because of this, it even worries me more since they could be a sure sign of HIV and youre not answering them.

Heres my scenario- Protected vaginal sex with girl of unknown status. Two weeks after exposure I begin to feel really hot on my head but feet were cold. My temperature got up to 99.8 F with Tylenol and lasted for a day or two. Then I developed rash on the palms of my hands that hurt when I touch the center of each rash. Got to see my general physician two days later and he said it didnt look like HIV rash and sent me to a dermatologist. It took a week before I was able to see the dermatologist and the rash was already gone. But I did have a few red spots on my arms and body that come and go. Some itch and some dont and I am still having these spots for more than 6 weeks now. It seems like everyday I would get a few new scattered around my body. My dermatologist isnt worried. But I dont think my GP and dermatologist are listening to me. The thing is when I see my doctors I dont get to explain everything that Ive written to you to them. GP thinks I am having anxiety and dermatologist doesnt have the answers to my skin conditions and I even showed him my purplish blotch on my backhand. Till this day I am still having recurring elevated temperature of up to 99.3 F, which last about a day or two and is on and off.

So by week 6 I got HIV Oral Rapid Test done at the clinic and result is neg. The counselor there asked me why I was worried and I told her about the rash and she responded by saying you dont get rash from HIV but there are skin diseases in aids. That alone really scared me even when the result was neg (not conclusive yet I know). My questions are: 1. Regarding my ongoing rash and folliculitis- could aids symptoms be present already at this point? 2. I also had hot burning upper back when I lay down/sleep on the bed for a long time and was waking me up in the middle of the night. Do you have any experience with this? 3. What can cause my recurring elevated temperature?

Thank you for your time Doctor- I tried to keep it short. Please give me your professional opinions I have no one else to go to. The doctors are seemed tired of seeing me.

Response from Dr. Frascino

Hello,

I'll respond to your three specific questions first:

1. No.

2. This symptom is not related to HIV/AIDS.

3. Sorry, I cannot diagnose the cause of your symptoms over the Internet. What I can do is advise you that the symptoms you describe are not suggestive of or worrisome for HIV.

Next, a few general comments:

1. Protected sex is indeed protected, assuming the latex condom was used properly and did not break. HIV cannot pass through intact latex. No way, no how.

2. Your "symptoms," as mentioned above, are not consistent with HIV ARS (acute retroviral syndrome) or HIV disease.

3. Your six-week negative HIV oral rapid test is extremely encouraging, although not conclusive. The vast majority of HIVers will test HIV-antibody positive by six weeks; however, for a definitive result, you'll need to retest at the three-month mark.

4. The rash associated with HIV ARS is an erythematous maculopapular rash on the face and trunk. Sometimes it can involve the extremities, including the palms and soles, and can be associated with mucocutaneous ulcerations involving the mouth, esophagus and/or genitals. This is not consistent with what you describe!

Your worries are unwarranted and your anxiety about possible HIV infection is way out of proportion to any real risk.

Hope that helps put things in perspective for you.

Thanks for your wiliness to help those in need (www.concertedeffort.org).

Dr. Bob



Previous
IMPORTANT QUESSTION FOR ME
Next
Just a "Thank You" from a worry well.

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement